How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. C. Your Own Question
Dr. C.
Dr. C., Board Certified
Category: OB GYN
Satisfied Customers: 2537
Experience:  30 years of experience and an award-winning educator.
54412793
Type Your OB GYN Question Here...
Dr. C. is online now
A new question is answered every 9 seconds

I just finished my prescription of vanfazole and checked my

Customer Question

Hello I just finished my prescription of vanfazole and checked my Ph and it is now a 5.5 is this normal?
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: Yes I was on vandazole for 5 days
JA: Anything else in your medical history you think the doctor should know?
Customer: No
Submitted: 10 months ago.
Category: OB GYN
Expert:  Dr David replied 10 months ago.

This is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr David replied 10 months ago.

Vandazole is Metronidazole Vaginal Gel, used to treat bacterial vaginosis.

normal vaginal pH is 3.8 to 4.5. Bacterial vaginosis can often cause a vaginal pH higher than 4.5.

are you taking oral probiotics? this over time can help your vaginal pH

make sure you don't douche.

and avoid sexual activity for now.

Customer: replied 10 months ago.
I am taking optima for Vaginal health. My abnormal discharge is gone but I'm afraid the high Ph will cause a yeast infection
Expert:  Dr David replied 10 months ago.

avoid sexual activity

keep the area as dry as possible

you can use baby powder to keep down external vaginal moisture.

over time, your body will add good bacteria into your vaginal canal

and this will prevent vaginal yeast infections.

Customer: replied 10 months ago.
I was diagnosed with bv and put on antibiotics. My course is complete when can I resume sexuual activity?
Expert:  Dr David replied 10 months ago.

I would resume sexual activity after 2 more weeks